Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On measures of maximal and full dimension for polynomial automorphisms of $\mathbb{C} ^2$


Author: Christian Wolf
Journal: Trans. Amer. Math. Soc. 355 (2003), 3227-3239
MSC (2000): Primary 37C45, 37D35, 32H50; Secondary 37D20, 37FXX
DOI: https://doi.org/10.1090/S0002-9947-03-03287-2
Published electronically: March 12, 2003
MathSciNet review: 1974684
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a hyperbolic polynomial automorphism of $\mathbb{C} ^2$, we show the existence of a measure of maximal dimension and identify the conditions under which a measure of full dimension exists.


References [Enhancements On Off] (What's this?)

  • [B] R. Bowen, Equilibrium states and the ergodic theory of Anosov diffeomorphisms, Lecture Notes in Math. 470, Springer-Verlag, Berlin, 1975 MR 56:1364
  • [BS1] E. Bedford and J. Smillie, Polynomial diffeomorphisms of ${\mathbb C}^2$: Currents, equilibrium measure and hyperbolicity, Invent. Math. 103 (1991), 69 - 99 MR 92a:32035
  • [BS2] E. Bedford and J. Smillie, Polynomial diffeomorphisms of ${\mathbb C}^2$ 2: Stable manifolds and recurrence, J. Amer. Math. Soc. 4 (1991), 657 - 679 MR 92m:32048
  • [BS3] E. Bedford and J. Smillie, Polynomial diffeomorphisms of ${\mathbb C}^2$ 3: Ergodicity, exponents and entropy of the equilibrium measure, Math. Ann. 294 (1992), 395 - 420 MR 93k:32062
  • [BW1] L. Barreira and C. Wolf, Pointwise dimension and ergodic decompositions, preprint, 2002
  • [BW2] L. Barreira and C. Wolf, Measures of maximal dimension for hyperbolic diffeomorphisms, Comm. Math. Phys., to appear
  • [DGS] M. Denker, C. Grillenberger and K. Sigmund, Ergodic theory on compact spaces, Lecture Notes in Math. 527, Springer-Verlag, Berlin, 1976 MR 56:15879
  • [DU] M. Denker and M. Urbanski, On Sullivan's conformal measures for rational maps on the Riemann sphere, Nonlinearity 4 (1991), 365-384 MR 92f:58097
  • [FM] S. Friedland and J. Milnor, Dynamical properties of plane polynomial automorphisms, Ergodic Theory and Dynam. Syst. 9 (1989), 67-99 MR 90f:58163
  • [FO] S. Friedland and G. Ochs, Hausdorff dimension, strong hyperbolicity and complex dynamics, Discrete and Continuous Dynam. Syst. 4 (1998), 405 - 430 MR 99g:58091
  • [KH] A. Katok and B. Hasselblatt, Introduction to the modern theory of dynamical systems, Cambridge University Press, 1995 MR 96c:58055
  • [MM] H. McCluskey and A. Manning, Hausdorff dimension for horseshoes, Ergodic Theory and Dynam. Syst. 3 (1983), 251 - 260 MR 85j:58127
  • [R] D. Ruelle, Thermodynamic formalism. The mathematical structures of classical equilibrium statistical mechanics, Addison-Wesley, Reading, MA, 1978 MR 80g:82017
  • [VW] A. Verjovsky and H. Wu, Hausdorff dimension of Julia sets of complex Hénon mappings, Ergodic Theory and Dynam. Syst. 16 (1996), 849 - 861 MR 97g:58143
  • [Wa] P. Walters, An introduction to ergodic theory, Graduate Texts in Mathematics, vol. 79, Springer, 1982 MR 84e:28017
  • [Wo1] C. Wolf, Dimension of Julia sets of polynomial automorphisms of ${\mathbb C}^2$, Michigan Mathematical Journal 47 (2000), 585 - 600 MR 2002a:37072
  • [Wo2] C. Wolf, Hausdorff and topological dimension for polynomial automorphisms of ${\mathbb C}^2$, Ergodic Theory and Dynam. Syst. 22 (2002), 1313-1327
  • [Y] L.-S. Young, Dimension, entropy and Lyapunov exponents, Ergodic Theory and Dynam. Syst. 2 (1982), 109-124 MR 84h:58087

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 37C45, 37D35, 32H50, 37D20, 37FXX

Retrieve articles in all journals with MSC (2000): 37C45, 37D35, 32H50, 37D20, 37FXX


Additional Information

Christian Wolf
Affiliation: Department of Mathematics, Wichita State University, Wichita, Kansas 67260-0033
Email: cwolf@math.twsu.edu

DOI: https://doi.org/10.1090/S0002-9947-03-03287-2
Received by editor(s): July 30, 2001
Received by editor(s) in revised form: December 11, 2002
Published electronically: March 12, 2003
Additional Notes: The author was supported by a research fellowship of the Deutsche Forschungsgemeinschaft (DFG)
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society